MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION XXL ESOPHAGEAL; DILATOR, ESOPHAGEAL

BOSTON SCIENTIFIC CORPORATION XXL ESOPHAGEAL; DILATOR, ESOPHAGEAL
Model Number 23375
Medical Device Problem Codes Difficult to Remove (1528); Material Rupture (1546); Detachment of Device or Device Component (2907); Device-Device Incompatibility (2919)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 10/02/2024
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that balloon rupture and shaft break occurred requiring additional intervention.The target lesion was located in the non-tortuous and non-calcified vessel.A non-boston scientific stent was placed from a prior procedure and intravascular ultrasound (ivus) was used to determine the distal end of the stent needed to be ballooned.A 16-4/5.8/75 xxl esophageal balloon catheter was advanced for dilation.During first inflation for 1 minute, the balloon ruptured from a stent strut.Resistance was felt when the balloon was being removed.X-ray confirmed that the resistance was coming from the balloon being caught on a stent strut on the proximal end of the stent.A small portion of the stent was fractured and caught in the balloon.The stent strut was attempted to be released from the balloon but were unsuccessful.The sheath advanced to try to free the stent from the balloon, however, part of the balloon detached from the shaft of the balloon catheter and was left in the great saphenous vein (gsv), alongside with the fractured stent.Access into the femoral vein was achieved and a new stent was placed to jailing off the gsv vein to prevent migration of the fractured balloon and stent.The procedure was completed.No patient complications were reported.

Brand Name
XXL ESOPHAGEAL
Common Device Name
DILATOR, ESOPHAGEAL
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
ballybrit business park
galway
EI  
Manufacturer Contact
rachel shields
4100 hamline ave n
arden hills, MN 55112
6512422111
MDR Report Key20547234
Report Number2124215-2024-65620
Device Sequence Number7459987
Product Code KNQ
UDI-Device Identifier08714729163060
UDI-Public08714729163060
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 10/28/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/30/2026
Device Model Number23375
Device Catalogue Number23375
Device Lot Number0032331645
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/02/2024
Initial Report FDA Received Date10/28/2024
Date Device Manufactured08/31/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Other;
Patient SexUnknown